Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 25, NWS Indianapolis, IN

April 10, 2001Jackson County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 10, 2001, 11:43 AM EST for Jackson County, Indiana. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 10, 2001, 11:43 AM EST (16:43 UTC)
Expired
Apr 10, 2001, 12:15 PM EST
In force
32 min
Issued by
NWS Indianapolis, IN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jackson County, IN

What was reported inside it

TimeReportWhereRemark
Apr 10, 11:50 AM ESTHail 0.75Medora, IN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-485 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 101643
SVRIND
INC071-101715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1143 AM EST TUE APR 10 2001

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTH CENTRAL INDIANA
  THIS INCLUDES THE CITY OF SEYMOUR

* UNTIL 1215 PM EST

* AT 1139 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF MEDORA...OR ABOUT 13 MILES
  SOUTHEAST OF BEDFORD...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEDORA AT 1150 AM EST
  BROWNSTOWN AT 1210 PM EST

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL...
DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR.

HAIL UP TO 2 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. 
IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND 
MOVE TO A SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.

LAT...LON 3899 8628 3877 8630 3877 8581 3901 8581

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:00 AM EST, 8 hours 43 minutes earlier.

Area forecast discussion, Apr 10, 3:00 AM EST, 8 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 AM EST TUE APR 10 2001

FOCUS THIS MORNING IS ON TEMPS AND CHCS OF TSRA THRU 48 HRS.
CURRENTLY CONVECTION TAKING PLACE OVER NORTHERN HALF OF CWA.  STORMS
IN CNRTL ILL SEEM TO BE HOLDING TOGHTHER AND WILL RMN IN UNSTABLE
AMS AS THEY MOVE INTO INDIANA.

MODELS IN GENERAL AGREEMENT AND DO NOT PARTICULARLY FAVOR ONE OVER
THE OTHER SO WILL USE A BLEND.  H5 TROF OVR CA WL MAKE ITS WAY E/NE
TOWARD INDIANA THRU THE NEXT 48 HRS.  SFC LOW PRES WL MV FM THE
PANHANDLE OF TX TO IA THRU 48 HRS.  CNTRL INDIANA WL RMN DIVIDED BY
WMFNTL BOUNDARY THRU THE PD UNTIL SFC LOW MAKES ITS WAY NE AND DRAGS
A CDFNT THRU LATER THIS WEEK.  AREA STILL REMAINS UNDER WARM SW FLOW
ALOFT AND AT THE SFC.  700MB TEMPS ARE IN THE SINGLE DIGITS SO NO
CAP IN PLACE TO IMPEDE CONVECTION LATER THIS AFTERNOON.  WITH
BOUNDARY IN PLACE AND SUFFICIENT INSTABILITY CANT RULE OUT
CONVECTION TODAY.  LOTS OF ENVIRN SHEAR AVAILABLE...BOTH SPEED AND
DIRECTIONAL...SO SVR WX IS STILL A POSSIBILITY THIS AFTN INTO
TONIGHT.

TEMPS WILL REMAIN ABV NORMAL TODAY.  WILL GO WITH PERSISTANCE AND
BUMP GUIDANCE TEMPS UP.

.IND...NONE.
SALLY

In the hours before

Special weather statement, Apr 10, 10:36 AM EST, 1 hour 7 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-101730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1036 AM EST TUE APR 10 2001

A LARGE AREA OF SHOWERS AND THUNDERSTORMS WAS OVER WESTERN AND NORTH
CENTRAL INDIANA AT 1035 AM EST. THE PRECIPITATION AREA WAS MOVING TO
THE EAST AT 30 MPH AND WILL MOVE ACROSS LOCATIONS IN CENTRAL INDIANA
BY 1100 AM EST. RAINFALL AMOUNTS FROM ONE QUARTER TO ONE HALF INCH
CAN BE EXPECTED AT MOST LOCATIONS BY 1230 PM EST. STRONG TO SEVERE
THUNDERSTORMS WERE OVER SOUTHWEST INDIANA AT 1035 AM EST WITH
MOVEMENT TO THE EAST AT 35 MPH. SOME CITIES THAT MAY HAVE STRONG
THUNDERSTORMS BETWEEN 1045 AM EST AND 1130 AM EST ARE SHOALS...
BLOOMINGTON AND BEDFORD. RAINFALL AMOUNTS UP TO ONE HALF INCH CAN BE
EXPECTED ALONG WITH POSSIBLE LARGE HAIL.

RPG
Local storm report, Apr 10, 10:40 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 AM EST TUE APR 10 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1032 AM    ELNORA                    IN   1.25 INCH HAIL
04/10/01   DAVIESS                        REPORTED BY STORM
                                          SPOTTER. EVENT DURATION
                                          5 MINUTES.
<
Local storm report, Apr 10, 10:54 AM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1054 AM EST TUE APR 10 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1047 AM    CRANE                     IN   1.75 INCH HAIL
04/10/01   MARTIN                         REPORTED BY STORM
                                          SPOTTER.
Local storm report, Apr 10, 11:16 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1116 AM EST TUE APR 10 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1109 AM    10  MILES WEST OF BEDFORD IN   1.75 INCH HAIL
04/10/01   LAWRENCE                       REPORTED BY PUBLIC.
Local storm report, Apr 10, 11:29 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1129 AM EST TUE APR 10 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1105 AM    OWENSBURG                 IN   .75 INCH HAIL
04/10/01   GREENE                         REPORTED BY PUBLIC.

1115 AM    BEDFORD                   IN   .75 INCH HAIL
04/10/01   LAWRENCE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Apr 10, 11:43 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1143 AM EST TUE APR 10 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1108 AM    BEDFORD                   IN   2 INCH HAIL
04/10/01   LAWRENCE                       REPORTED BY PUBLIC.

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:54 PM ESTSevere Thunderstorm WarningINDRandolph51 min
Apr 9, 7:59 PM ESTSevere Thunderstorm WarningINDDelaware46 min
Apr 9, 8:34 PM ESTSevere Thunderstorm WarningINDRandolph26 min
Apr 9, 11:35 PM ESTSevere Thunderstorm WarningINDCarroll25 min
Apr 10, 12:10 AM ESTSevere Thunderstorm WarningINDClinton35 min
Apr 10, 12:27 AM ESTSevere Thunderstorm WarningINDTippecanoe48 min
Apr 10, 12:48 AM ESTSevere Thunderstorm WarningINDHoward42 min
Apr 10, 1:00 AM ESTSevere Thunderstorm WarningINDCarroll, Clinton45 min
Apr 10, 1:26 AM ESTSevere Thunderstorm WarningINDHamilton19 min
Apr 10, 1:45 AM ESTSevere Thunderstorm WarningINDHamilton, Madison45 min
Apr 10, 9:28 AM ESTSevere Thunderstorm WarningINDKnox, Sullivan62 min
Apr 10, 10:09 AM ESTSevere Thunderstorm WarningINDDaviess, Greene, Knox36 min
Apr 10, 10:39 AM ESTSevere Thunderstorm WarningINDGreene, Martin36 min
Apr 10, 10:48 AM ESTSevere Thunderstorm WarningINDLawrence27 min
Apr 10, 11:12 AM ESTSevere Thunderstorm WarningINDJackson, Lawrence33 min
Apr 10, 3:27 PM ESTSevere Thunderstorm WarningINDSullivan33 min
Apr 10, 3:49 PM ESTSevere Thunderstorm WarningINDGreene41 min
Apr 10, 5:26 PM ESTTornado WarningINDLawrence19 min
Apr 10, 5:45 PM ESTSevere Thunderstorm WarningINDJackson45 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.